Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 26, 2016, 1:13 PM EDT for Douglas County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 26, 2016, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WWUS82 KFFC 261713
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUN 26 2016
GAZ031-043-261745-
PAULDING GA-DOUGLAS GA-
113 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAULDING AND WESTERN
DOUGLAS COUNTIES UNTIL 145 PM EDT...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES NORTH OF
WINSTON OR 8 MILES WEST-NORTHWEST OF DOUGLASVILLE...MOVING SOUTHEAST
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...HIRAM...CHAPEL HILL...LAKE VAL-DO-
MAR...BILL ARP...BROWNSVILLE...FAIRPLAY...WINSTON AND NEW GEORGIA.
LAT...LON 3385 8477 3372 8466 3363 8474 3362 8488
3381 8490
TIME...MOT...LOC 1712Z 334DEG 15KT 3375 8481
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 10:50 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 26, 10:50 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1050 AM EDT SUN JUN 26 2016 .LATE MORNING UPDATE... Latest surface analysis shows a wedge of high pressure nosing in from the east and producing an easterly wind flow near the surface. A resulting wedge frontal boundary was stretching from near Savannah to near Columbus and then northward along the AL/GA state line. Regional radars show scattered showers already developing over the northwest zones from just north of Carrollton northward to around Summerville... and another area of convection was noted over SE GA. Expect a warm... moist WSW mid level flow overrunning the easterly low level flow to produce at least scattered showers with some embedded thunderstorms... especially in and around the wedge front. Therefore... expecting the southern and western peripheries of the forecast area to be the most active convective wise... and have raised pops there to 50 percent... with 40 percent now spreading into Atlanta metro. A modified morning sounding shows moderate instability with 2500-3000 J/KG of cape and plenty of moisture... with 1.9+ pw's. This suggest a low severe threat... but an increased heavy rain threat as convection should be slow moving with ample redevelopment likely... especially wherever the wedge front provides a focus. However... still cannot rule out a few strong to severe storms mainly along and just west or south of the wedge front. Also tweaked clouds a bit... but otherwise rest of forecast looks on track at this time. /39 .PREVIOUS DISCUSSIONS.../ISSUED 408 AM EDT SUN JUN 26 2016/ SHORT TERM /Today through Monday/... Persistent...lingering convection over Central Georgia has finally diminished. Cannot rule out a shower or thunderstorm along the old boundary loitering across the western and southern periphery of the forecast area this morning...but better chances for more widespread convection return later in the day. Do not know exactly how much the easterly flow will stabilize the atmosphere along the eastern reaches of the forecast area but POP field will gradually increase through the day...peaking late in the afternoon/early in the evening with a distinct gradient from good chance to slight chance going from west to east. Region remains under the slowly weakening upper ridge...however easterly flow and some increase in cloud cover should help to take the edge off of the extreme high temperatures we have seen the past couple of days. Still looking to be at or a bit above normal most areas...but heat index numbers are expected to remain below advisory levels today. Monday will see the upper ridge weaken further and afternoon convection/cloud cover will take even a little bit more off of the afternoon heat. Will see a general decrease in thunderstorm coverage through the evening and overnight once again tonight with scattered re-development Monday. Although overall dynamic influences do not point to any widespread severe thunderstorm potential...ample moisture and good daytime heating will produce at least a small risk for isolated strong to severe storms today and again Monday...especially in the western and southern portions of the forecast area where CAPE values have the potential to reach into the 2000-3000j/kg range during the peak of the afternoon each day. 20 LONG TERM /Monday Night through Saturday/... The long term begins with the upper ridge dominating the southeast...but gradually being pushed to the south and west as a broad trough deepens into the OH Valley. This should push a surface front into central GA through the middle of the week. Looks like best pops should be in the vicinity of the front Tuesday and have included likely for a portion of central GA during the afternoon. GFS and ECMWF show some drying into north GA Wednesday through Thursday...so have removed pops for a portion of the northwest for that time. Moisture should increase back across the forecast area through the weekend as the surface front becomes more diffuse...so chance or slight chance looks reasonable for the Friday and Saturday. 41 && .AVIATION... 12Z Update... /ISSUED AT 735 AM EDT SUN JUN 26 2016/ Isolated to scattered convection will re-develop after 16Z with best coverage between 18Z and 00Z. Also expect better coverage across southern and western portions of the forecast area. Patchy MVFR ceilings have developed over eastern portions of the area early this morning and are spreading east. Coverage has been slow to fill in but all TAF sites except KCSG are likely to see at least brief periods of MVFR ceilings between 12Z and 16Z. winds will be east to southeast 6-12KT through the afternoon before diminishing to 6KT or less after 00Z. Indications are that winds will be shifting to the southwest between 12Z and 18Z tomorrow morning. //ATL Confidence...12Z Update... Medium confidence on exact timing and extent of MVFR ceilings this morning and convection this afternoon. High all other elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 92 73 91 72 / 30 20 40 40 Atlanta 90 74 89 73 / 30 30 40 30 Blairsville 89 69 85 67 / 40 30 50 50 Cartersville 93 72 90 71 / 40 30 50 50 Columbus 94 75 93 74 / 50 40 40 20 Gainesville 89 73 88 72 / 30 30 50 40 Macon 94 73 93 73 / 30 30 30 20 Rome 93 72 90 72 / 40 30 50 50 Peachtree City 92 72 90 71 / 40 40 40 30 Vidalia 95 74 92 73 / 20 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20/39 LONG TERM....41 AVIATION...20/39
Hazardous weather outlook, Jun 26, 4:43 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 AM EDT SUN JUN 26 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 443 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA MAINLY THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCALLY DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MOST LIKELY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE AREA MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE MODERATELY UNSTABLE ENVIRONMENT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 26, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUN 26 2016
GAZ031-043-261745-
PAULDING GA-DOUGLAS GA-
113 PM EDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAULDING AND WESTERN
DOUGLAS COUNTIES UNTIL 145 PM EDT...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES NORTH OF
WINSTON OR 8 MILES WEST-NORTHWEST OF DOUGLASVILLE...MOVING SOUTHEAST
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...HIRAM...CHAPEL HILL...LAKE VAL-DO-
MAR...BILL ARP...BROWNSVILLE...FAIRPLAY...WINSTON AND NEW GEORGIA.
LAT...LON 3385 8477 3372 8466 3363 8474 3362 8488
3381 8490
TIME...MOT...LOC 1712Z 334DEG 15KT 3375 8481The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:19 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| Jun 26, 1:34 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jun 26, 1:51 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jun 26, 1:55 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 26, 2:16 PM EDT | Special Weather Statement | FFC | Troup | 29 min |
| Jun 26, 2:20 PM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Jun 26, 2:26 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Jun 26, 2:35 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Jun 26, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 52 min |
| Jun 26, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 52 min |
| Jun 26, 2:57 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Jun 26, 3:00 PM EDT | Special Weather Statement | FFC | Marion | 30 min |
| Jun 26, 3:02 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 26, 3:16 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Talbot, Taylor | 44 min |
| Jun 26, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 45 min |
| Jun 26, 3:51 PM EDT | Special Weather Statement | FFC | Spalding | 24 min |
| Jun 26, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 44 min |
| Jun 26, 4:06 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 39 min |
| Jun 26, 4:09 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Jun 26, 4:18 PM EDT | Special Weather Statement | FFC | Pike | 27 min |
| Jun 26, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee | 36 min |
| Jun 26, 5:04 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Jun 26, 5:27 PM EDT | Special Weather Statement | FFC | Catoosa | 33 min |
| Jun 26, 5:33 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 27 min |
| Jun 26, 6:00 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| Jun 26, 6:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jun 26, 7:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.